Mississippi, 2015

Hail in Mississippi, March 26, 2015

March 26, 2015 · NWS JAN · 3 events in 3 counties and zones

Showers and thunderstorms developed as a cold front pushed through the region. Some of these storms produced half dollar sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed as a cold front pushed through the region. Some of these storms produced half dollar sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 2:48 PM CST, 52 minutes earlier.

Area forecast discussion, Mar 26, 2:48 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU MAR 26 2015

.DISCUSSION...CONVECTION IS FINALLY STARTING TO DEVELOP AHEAD OF THE
COLD FRONT PRESENTLY FROM TUP-HKS-HEZ...ALTHOUGH NOTHING TO GET
EXCITED ABOUT. BLOCKING EFFECT FROM LARGE CONVECTIVE AREA OVER THE
NORTHERN GULF HAS ONLY ALLOWED WEAK MOISTURE CONVERGENCE ALONG THE
BOUNDARY WITH DEWPOINTS MAINLY IN THE LOWER 60S IN ADVANCE. CONVECTION
WILL CONTINUE INTO THE EVENING OVER THE EAST AND SOUTHEAST AHEAD OF
THE BOUNDARY...CLEARING OUT BY MIDNIGHT.

DRY MID LEVEL NW FLOW WILL PREVAIL MOVING INTO THE WEEKEND...HOWEVER
A WEAK SHORTWAVE LOOKS TO BRUSH THE NE SECTIONS SATURDAY...BUT
LIMITED MOISTURE SHOULD LIMIT PRECIPITATION TO NO MORE THAN
SCATTERED COVERAGE.

BETTER LOW LEVEL SOUTHERLY FLOW WILL SET BACK UP OVER THE REGION BY
SUNDAY AFTERNOON IN ADVANCE OF MID LEVEL SHORTWAVE AND ITS
ASSOCIATED COLD FRONT WHICH SHOULD MOVE INTO THE AREA AFTER MIDNIGHT
SUNDAY NIGHT. SCATTERED CONVECTION DOES LOOK POSSIBLE AHEAD OF THE
BOUNDARY OVER MAINLY NORTH MISSISSIPPI SUNDAY NIGHT...BUT MODEL
SOUNDINGS ARE INDICATING MORE ELEVATED IN NATURE AND BOUNDARY LAYER
WILL HAVE DECOUPLED./26/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL SITES THIS AFTERNOON...BUT
A COLD FRONT EXTENDS GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR.
THIS FRONT WILL CONTINUE TO MOVE SOUTHEAST AND THIS WILL BRING BRIEF
PERIODS OF LIGHT RAINSHOWERS TO GTR/HKS/JAN/MEI THIS AFTERNOON AND
EARLY EVENING. SOME STRONGER THUNDERSTORMS ARE POSSIBLE AT HBG WHICH
MAY BRING PERIODS OF MVFR/IFR CONDITIONS. THE WINDS ARE INCREASING
OUT OF THE NORTH BEHIND THE BOUNDARY WITH GUSTS TO 30KTS BEING
REPORTED AT GLH. EXPECT A MIX OF VFR/MVFR CEILINGS ACROSS MOST SITES
THROUGH THE EVENING HOURS BEFORE SKIES CLEAR FROM THE NORTHWEST TO
SOUTHEAST DURING THE OVERNIGHT HOURS./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       40  59  40  64 /  36   0   5  11
MERIDIAN      41  60  37  61 /  59   0   1  19
VICKSBURG     39  62  41  66 /  20   0   6   4
HATTIESBURG   45  64  41  69 /  55   0   4   8
NATCHEZ       41  63  43  70 /  20   0   2   1
GREENVILLE    38  58  39  57 /  14   0   8  17
GREENWOOD     37  57  37  55 /  31   2   7  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 26, 1:30 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU MAR 26 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

15

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 26, 2:26 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU MAR 26 2015

MSZ061-062-262100-
FRANKLIN-LINCOLN-
326 PM CDT THU MAR 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHERN LINCOLN COUNTIES...

AT 326 PM CDT...A STRONG THUNDERSTORM WAS OVER CENTER POINT...OR 12
MILES NORTHWEST OF MCCOMB...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BOGUE CHITTO AROUND 345 PM CDT.
  ENTERPRISE AROUND 350 PM CDT.
  RUTH AND EAST LINCOLN AROUND 400 PM CDT.

LAT...LON 3135 9071 3146 9071 3151 9025 3135 9025
      3135 9026 3134 9045
TIME...MOT...LOC 2026Z 268DEG 28KT 3137 9062

BYB
Special weather statement, Mar 26, 3:19 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU MAR 26 2015

MSZ049-262145-
RANKIN-
419 PM CDT THU MAR 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY...

AT 418 PM CDT...A STRONG THUNDERSTORM WAS NEAR MONTEREY...OR AROUND
5 MILES SOUTH OF BRANDON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  JOHNS AROUND 430 PM CDT.
  PELAHATCHIE AROUND 440 PM CDT.

LAT...LON 3207 9003 3224 9011 3239 8975 3213 8974
TIME...MOT...LOC 2118Z 248DEG 32KT 3219 8998

BYB
Special weather statement, Mar 26, 3:36 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT THU MAR 26 2015

MSZ066-262200-
JONES-
436 PM CDT THU MAR 26 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY...

AT 436 PM CDT...A STRONG THUNDERSTORM WAS OVER TUCKERS CROSSING...OR
NEAR LAUREL...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MILL CREEK AROUND 450 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3155 8916 3163 8919 3179 8895 3159 8894
TIME...MOT...LOC 2136Z 246DEG 26KT 3166 8906

BYB

The radar

The Jackson/Brandon,MS radar (KDGX), 16 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Rankin

When
March 26, 3:40 PM CST
Where
Rankin County, 2.5 mi ESE of Gulde
Measured
1.25 in hail
Reported by
Public
Coordinates
32.285, -89.811

Half dollar sized hail occurred along Shiloh Road near Gulde Shiloh Road.

Hail, Jones

When
March 26, 3:45 PM CST
Where
Jones County, 0.69 mi N of Myrick
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.660, -89.000

Hail, Scott

When
March 26, 3:47 PM CST
Where
Scott County, 2.44 mi WSW of Independence
Measured
0.88 in hail
Reported by
Public
Coordinates
32.270, -89.710

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558438, 558442, 558441.